Posted by: kv | 2009-02-24

Alternative to the combined pill

Hi, I am a 25 year old female. I have been experiencing mild nausea, dizziness, mood changes, weight loss and lowered sex drive since i started the combined pill (Minesse) in September last year. I have been to doctors to check if it might be something other than the pill - no problem with liver, no anemia, blood pressure is normal. Since i am very underweight (just under 40kg, 1.52 m tall) i was wondering if the estrogen level in this pill (albeit the lowest possible) is causing these side effects. Have you heard of cases where such a low dose pill causes nausea? I am looking to get rid of the nausea and dizziness as this is ruining my life. Should i consider the POP or the Mirena? Please note that i do not have children yet and have no other health conditions. What are the typical side effects of the POP? Please advise me. Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Nausea can be a side effect of the Pill. Dizziness is unlikely to be. The POP is very much less effective than the combined pill and has to be taken at exactly the same time every day. The Mirena would be a good option if you are not planning children in the next 5 years.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.